MAUDE Adverse Event Report: BENTLEY INNOMED GMBH BEBACK CROSSING CATHETER

BENTLEY INNOMED GMBH BEBACK CROSSING CATHETER
Catalog Number G60418-GB-600-US-018P-120L
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that "the issue was when going up and over with a 6fr the beback kinked.We think because of the steep bifurcation.For the case details, the doctor went up and over with a 6fr ansel.[doctor] said he felt pretty snug and when we took it out it was kinked right before the stainless-steel tip on the distal end.We did end up upsizing to a 7fr and using the 4x80 and it worked." the investigation was conducted based on the received information, the returned product, as well as on our market experience and the investigation results of previous complaint cases.The review of the production documents was performed by upstream and showed no abnormalities.The device left the manufacturing site according to its specifications.The claimed device was returned for investigation.During investigation it was detected that the tip of the braided shaft including the needle were broken and only attached with one wire.No further damages (e.G.Kinks) to the shaft could be observed.No malfunction at the handle could be detected.The needle could be protruded and retracted without difficulties, even without the separated distal tip.It could be confirmed that the needle tip was entrapped inside the broken part of the catheter.Images of the complaint product were provided to upstream for further investigation.It was stated by upstream that high force is needed to break the braided shaft including the needle.The kink was, as assumed by the physician, most probably caused by the steep bifurcation and potential torsion against resistance.Further, high pushing forces could cause the breakage of the braided shaft including the needle.According to the received information the user reported a steep bifurcation.The break probably occurred in the introducer sheath curvature.The curvature causes bending forces on the catheter and needle.Based on investigation results of former complaint cases this error pattern is also linked with torsion of the catheter shaft against resistance.In the current case no further information regarding the applied torsion of the device against resistance was received.However, this could not be ruled out.The instruction for use states the following regarding rotation of the device with a protruded needle (see ifu beback #405141 rev.: 2 precautions): "do not advance the beback catheter, the guidewire or any other component, if resistance is met, without first determining the cause and taking corrective actions." discussion and conclusion: the review of the production documents was performed by upstream and showed no abnormalities.The device left the manufacturing site according to its specifications.It was reported that the needle was kinked.However, during investigation it was detected that the needle was broken and almost separated from the shaft.The needle was only attached to the braided shaft by one wire.The break probably occurred in the introducer sheath curvature.The curvature causes bending forces on the catheter and needle.Further, high pushing forces could cause the breakage of the braided shaft including the needle.Based on investigation results of former complaint cases this error pattern is also linked with torsion of the catheter shaft against resistance.In the current case no further information regarding the applied torsion of the device against resistance was received.However, this could not be ruled out.Based on the obtained results the root cause for the unsatisfying performance of the device was most likely an inadvertent isolated handling/use error.A device malfunction cannot be confirmed during this investigation.
 
Event or Problem Description
The following information was received as the complaint description on 17-mar-2025: "as initially reported to customer relations: a patient of undisclosed gender and age underwent a beback procedure in which the beback crossing catheter, g60418, was used.The issue was when going up and over with a 6fr the beback kinked.We think because of the steep bifurcation.For the case details, the doctor went up and over with a 6fr ansel.[doctor] said he felt pretty snug and when we took it out it was kinked right before the stainless-steel tip on the distal end.We did end up upsizing to a 7fr and using the 4x80 and it worked! event information confirmation via phone conversation with the clinical specialist: it was the beback catheter that kinked." based on this information this case was evaluated as non-reportable, because the reporting criteria were not fullfiled for the initial vigilance assessment.After the product was received by bentley on 24-mar-2025 it was discovered that the needle was separated in two parts and the braided shaft was solely attached on one intact wire.Since this represented new information, this date is chosen in g3 date received by manufacturer.Based on this new information received during the investigation of the claimed product this case was then evaluated as reportable within the final vigilance assessment.

Brand Name
BEBACK CROSSING CATHETER
Common Device Name
CROSSING CATHETER
Manufacturer (Section D)
BENTLEY INNOMED GMBH
lotzenaecker 3
hechingen, baden-wuerttemberg 72379
GM  72379
Manufacturer (Section G)
UPSTREAM PERIPHERAL TECHNOLOGIES LTD.
43 haeshel st.
caesarea central, 30889 00
IS   3088900
Manufacturer Contact
luca riethmüller
lotzenäcker 3
hechingen, baden-württemberg 72379
GM   72379
MDR Report Key21891143
Report Number3009128730-2025-00002
Device Sequence Number8097634
Product Code PDU
UDI-Device Identifier04260279096487
UDI-Public04260279096487
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K211802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Catalogue NumberG60418-GB-600-US-018P-120L
Device Lot NumberFPP600L212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown